Ovtchinnikov, Evgueni (2008) Jacobi correction equation, line search and conjugate gradients in Hermitian eigenvalue computation I: computing an extreme eigenvalue. SIAM Journal on Numerical Analysis, 46 (5). pp. 2567-2592. ISSN 0036-1429Full text not available from this repository.
This paper is concerned with the convergence properties of iterative algorithms of conjugate gradient type applied to the computation of an extreme eigenvalue of a Hermitian operator via the optimization of the Rayleigh quotient functional. The algorithms in focus employ the line search for the extremum of the Rayleigh quotient functional in the direction that is a linear combination of the gradient and the previous search direction. An asymptotically explicit equation for the reduction in the eigenvalue error after the line search step as a function of the search direction is derived and applied to the analysis of the local convergence properties (i.e., the error reduction after an iteration) of the algorithms in question. The local (stepwise) asymptotic equivalence of various conjugate gradient algorithms and the generalized Davidson method is proved, and a new convergence estimate for conjugate gradient iterations is derived, showing the reduction in the eigenvalue error after any two consecutive iterations. The paper's analysis extensively employs remarkable properties of the operator of the so-called Jacobi orthogonal complement correction equation.
|Uncontrolled Keywords:||Hermitian eigenvalue computation, Jacobi orthogonal complement correction equation, conjugate gradients, convergence estimates, generalized Davidson method|
|Subjects:||University of Westminster > Science and Technology > Electronics and Computer Science, School of (No longer in use)|
|Depositing User:||Miss Nina Watts|
|Date Deposited:||23 Jan 2009 09:43|
|Last Modified:||15 Oct 2009 14:00|
Actions (login required)
|Edit Item (Repository staff only)|